Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prednisone, Neck Pain, & HIV
Jul 18, 2007

I have been HIV+ for 14 months and have not had great success with my labs despite medications (Atripla, AZT). I have had neck pain for 4 months, and had an MRI today with diagnosis of subluxation of 3 c-spine vertebrate, severe stenosis with spinal column encroachment. My primary care physician is starting me on Prednisone tomorrow. Is there anything I should be concerned with taking Prednisone or the severe neck pain? I have been unable to contact my ID regarding the new diagnosis or medication regimen. Thank you

Response from Dr. Young

Thank you for your post.

I'm puzzled and concerned about your lack of "great success". What exactly does this mean? Does it mean that your viral load is not suppressed? or lack of CD4 increase?

Alternatively, could it mean that your neck pain has not improved? The use of prednisone is not contraindicated for persons with HIV, indeed is actually recommended for persons who have severe Pneumocystis pneumonia. If your doctor feels that your neck lesions might be best treated with prednisone, then short-course treatment, especially if your HIV meds are working, won't be a serious issue.

Hope this helps. BY



Previous
Psych Meds Interactions
Next
Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement